MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD FLAT MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD FLAT MESH; SURGICAL MESH
Catalog Number 0112660
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Abscess (1690); Adhesion(s) (1695); Unspecified Infection (1930); Scar Tissue (2060); Hernia (2240); Obstruction/Occlusion (2422)
Date of Event 08/04/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This mdr represents the bard flat mesh (device 1).An additional supplemental emdr was submitted to represent the composix e/x mesh (device 2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: on (b)(6) 2007 - patient was diagnosed with incarcerated ventral hernia thereby underwent open repair with implant of bard flat mesh (device 1).Per op notes, ¿a midline incision was made near the xiphoid, and the hernia was identified in the upper part of the abdomen.Multiple defects within the fascia was noted and the incarcerated omentum was freed up and resected.A bard flat mesh (device 1) was placed to the fascia and tacked with sutures.¿ on (b)(6) 2011 - patient was diagnosed with recurrent ventral hernia thereby underwent laparoscopic repair with implant of synthetic mesh.Per op notes, ¿incision was made on the left upper quadrant.Adhesions noted along the abdominal wall were taken down.Several loops of small bowel toward the right side of abdomen were taken down.Bowel stuck to the abdominal wall was taken down.The old mesh was visualized from prior hernia repair.A synthetic mesh was placed through the left upper quadrant incision and secured with sutures.¿ on (b)(6) 2012 ¿ patient was diagnosed with small bowel obstruction with recurrent ventral hernia thereby underwent open repair with partial excision of synthetic mesh and implant of biological mesh.Per op notes, ¿a midline incision was made over old scar and identified the fascial defect to the right of the synthetic mesh.Synthetic mesh was partially excised on the left and right side, and the well incorporated mesh was left.Adhesions were lysed and adhesive band wrapped around the bowel wall was excised.Large fascial defect was repaired by component separation on the right side.A biological mesh was placed subfascial and sutured.¿ on (b)(6) 2014 - patient was diagnosed with recurrent ventral hernia thereby underwent laparoscopic converted to open repair with implant of composix e/x mesh (device 2) with partial excision of bard flat mesh (device 1).Per op notes, ¿a left upper quadrant incision was made.Adhesions and small bowel loops stuck to the abdominal wall were taken down.The hernia with two fascial defects was identified on the left and right of the umbilicus region.Some of the old mesh (device 1) was excised and well incorporated mesh was left in place.The fascial defect in the left side of the abdomen was repaired with sutures and right-side facial defect was mobilized.A composix e/x mesh (device 2) was placed and secured with sutures.¿ on (b)(6) 2017 ¿ patient was diagnosed with infected abdominal wall mesh thereby underwent open repair with implant of biological mesh and excision of bard flat mesh (device 1) and composix e/x mesh (device 2).Per op notes, ¿a drainage sinus on the left side of the abdomen with some purulent fluid was identified and erythema was noted.A midline incision was made over old scar and a lot of scar tissue along the abdominal wall was noted.Dissection was made around the mesh (device 1 and 2) and identified the transverse colon had eroded through the mesh.The bard flat mesh (device 1) and composix e/x mesh (device 2) was removed from the abdominal wall.Small bowel adhered to the underside of the mesh was taken down.Two fascial defects were noted and a biological mesh was placed and sutured.Colectomy and incision and drainage of abdominal wall abscess was performed.¿.

Brand Name
BARD FLAT MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24256326
Report Number1213643-2026-00077
Device Sequence Number9971058
Product Code FTL
UDI-Device Identifier00801741016516
UDI-Public(01)00801741016516(10)43AQD022
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2017
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0112660
Device Lot Number43AQD022
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2026
Initial Report FDA Received Date02/04/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient SexMale